Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing testosterone treatments and HIV
Mar 7, 2013

I switched endocrine docs recently due to a bad mixup in my treatment. Prior to stopping 1CC injection, I was doing fine - I felt great. My RBC and hematocrit were elevated (but still normal, as I found).

Since then, I'm seeing a new doc and we're waiting for new bloodwork to come in to see how Axiron has been working for me.

My initial test for testosterone levels during injection were like "521" after a week - which is normal. But I felt so much better then.

Now, I feel terrible. Fatigue, waking up feeling achy (like you're coming down with a virus) sometimes. Even though my last testosterone test was "normal" (526?).

My endo doc is concerned about people being on 1CC injection versus topical. But I wonder once you go down the road of injection, whether going to topical can create some nasty withdrawals. It's been a few weeks, and I still feel lousy. Much like I did before going back on injection.

My PSA and everything else is normal. I don't have any warning signs of problems with pituitary gland, etc. etc.

I suppose my question is more about whether there's a serious danger in going back to 1CC biweekly (cypionate) -- where hopefully I will feel better -- and whether this problem has been seen in other folks who are HIV+ and take medications (the latter maybe a factor).

It's driving me completely nuts. I expect to go back on injection and see if that resolves the problem.

Thanks for any advice and pointers on this.

Response from Mr. Vergel

Many men who use testosterone injections and are then switched to gels complain that they do not feel as good. Gels do not provide the 2-3 day peaks that injections cause, which is good because side effects can be lower but bad because some men feel better during those peaks. If the fear of using injections is your hematocrit (over 52 is usually reason for concern), then a phlebotomy of 2-3 units every two months can be it withing normal ranges. But phlebotomy can cost money and it requires a doctor's order for people with HIV (we cannot donate blood). You may want to read and print this section from my book "Testosterone: A Man's Guide" and give a copy to your physician for discussion.

How to Prevent Heart Attacks if You are Using Testosterone

I hope this information gives you the tools for a healthy discussion with your physician.

Nelson



Previous
Steroid Cycle interaction with my meds
Next
RECENTLY DIAGNOSED & CONFUSED

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement